MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VAMF4646C200TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an index procedure to treat an aortic ulcer, a deployment issue occurred with a valiant captivia stent graft.No issues were found on the device during inspection prior to use and the instructions for use were followed during preparation and deployment attempt.During the procedure, the delivery system was advanced into the thoracic aorta and positioned between the left carotid artery and the left subclavian artery.The device remained in the thoracic aorta for approximately 10-15 minutes prior to deployment while the clinical team addressed issues with the power injector.Once the injector was fixed, the surgeon performed an angiographic run and marked the intended landing zone.When the deployment began, significant resistance was encountered while turning the blue deployment handle.Increasing difficulty was encountered when rotating the handle and the sheath did not retract as expected.The sheath may have retracted approximately one to two inches.The physician then attempted to pull the gray trigger on the delivery system but also experienced significant difficulty.The delivery system was removed from the patient and a different medtronic device was used without issues.Per the physician, the cause of the event is undetermined.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information received: it was reported approximately 2 inches of the stent graft was exposed during removal.No damage was done to the iliac vessels on removal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was received with the external slider partially retracted and the tip capture release handle locked.The gap between the external slider and front grip measured approx.10 cm.The screw gear threads appeared worn at the distal end.Bends were observed along the graft cover and deformation was evident at the proximal end of the graft cover.The stent graft was received with approx.6 cm deployed and the tip partially released.The external slider could advance the graft cover with the stent graft moving along with the graft cover.The external slider could not retract the graft cover further.No other deformation was evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25158125
Report Number9612164-2026-02469
Device Sequence Number13124897
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public(01)00643169346512(17)270331
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer05/22/2026
06/10/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date05/22/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale